Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 121, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Oct 10, 2019, 7:51 PM CDT for Latimer County, LeFlore County, Pushmataha County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2019, 7:51 PM CDT (00:51 UTC)
- Expired
- Oct 10, 2019, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Latimer County, OK, LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 116 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted.
618
WGUS54 KTSA 110051
FFWTSA
OKC077-079-127-110345-
/O.NEW.KTSA.FF.W.0121.191011T0051Z-191011T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
751 PM CDT Thu Oct 10 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Eastern Pushmataha County in southeastern Oklahoma...
South central Latimer County in southeastern Oklahoma...
Southern Le Flore County in southeastern Oklahoma...
* Until 1045 PM CDT.
* At 749 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. At least 2 to 3 inches of rain
have fallen with 2.59" reported in only 1 hour at Talihina. Flash
flooding is likely occurring or will begin shortly.
* Some locations that may experience flooding include...
Clayton... Heavener...
Talihina... Howe...
Albion... Octavia...
Clayton Lake State Park... Talimena State Park...
Heavener Runestone State Park... Tuskahoma...
Big Cedar... Nashoba...
Kiamichi... Whitesboro...
Muse... Cloudy...
Corinne... Hodgen...
Honobia... Sardis...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3465 9545 3500 9452 3451 9446 3451 9504
3425 9505 3424 9515 3420 9515 3416 9525
3416 9530
$$1 follow-up statement
889
WGUS74 KTSA 110337
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1037 PM CDT Thu Oct 10 2019
OKC077-079-127-110345-
/O.EXP.KTSA.FF.W.0121.000000T0000Z-191011T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pushmataha OK-Latimer OK-Le Flore OK-
1037 PM CDT Thu Oct 10 2019
...THE FLASH FLOOD WARNING FOR EASTERN PUSHMATAHA...SOUTH CENTRAL
LATIMER AND SOUTHERN LE FLORE COUNTIES WILL EXPIRE AT 1045 PM CDT...
The heavy rain has ended although scattered showers and storms will
continue overnight. Allow water time to recede in places where it
hasn't yet. Please continue to heed any remaining road closures.
LAT...LON 3465 9545 3500 9452 3451 9446 3451 9504
3425 9505 3424 9515 3420 9515 3416 9525
3416 9530
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 6:41 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 10, 6:41 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
641 PM CDT Thu Oct 10 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Periodic showers and thunderstorms will continue for southeast
Oklahoma through western Arkansas for a few more hours this
evening, possibly lingering after midnight. Mainly dry conditions
are expected for the northeast OK terminals with MVFR ceilings
continuing overnight. For the rest of the sites, occasional MVFR
ceilings will occur within the heaviest bands of storms this
evening. Clouds will clear by mid morning Friday across eastern
Oklahoma and by mid day for western Arkansas.
&&
.PREV DISCUSSION... /Issued 325 PM CDT Thu Oct 10 2019/
DISCUSSION...
The main forecast concerns are mainly in the first 48 hours of the
forecast. Severe weather and heavy rain/flooding potential thru
tonight and frost/freeze potential Friday night into Saturday are
the main items of mention.
A strong cold front, in association with a large and powerful
upper level storm system moving east across the country, is moving
across eastern Oklahoma this afternoon. The front has cleared
Tulsa, and the severe tstorm watch in effect for Tulsa will be
dropped soon. Strong to severe storms will remain possible along
and especially ahead of the front thru evening with an unstable
and sheared airmass in place. Tornado potential will be limited by
weakening low level shear thru the afternoon. Damaging winds and
large hail are the main threats. An increase in post-frontal
showers and storms is expected overnight as isentropic lift
increases behind the front across eastern OK/western AR. Based on
the latest QPF forecast, which takes into account the potential
for multiple rounds of heavy rain producing storms across SE OK
into NW AR, a flash flood watch was issued thru tonight. Rain
chances will taper off fairly quickly from west to east after 12Z
Friday.
Much colder temps will filter into the region behind the front
tonight. Combine this with the winds, and you get wind chills in
the 30s and even some upper 20s by tomorrow morning. Skies will
clear by Friday night and winds will get light with surface high
pressure nearby. This will allow temps to crater and several areas
will get near or below freezing by Saturday morning. As a result,
a freeze watch has been issued for NE OK, a portion of SE OK, and
far NW AR.
The forecast is largely quiet past the potential freeze Saturday
morning. A band of warm advection generated showers and storms
will spread across the Arklatex Saturday night into Sunday but
this activity should stay south. There will be a chance of storms
again early next week ahead of another front. The best chances
will be in the east/southeast.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 40 53 34 65 / 70 10 0 0
FSM 46 56 36 65 / 100 70 0 0
MLC 41 55 32 65 / 90 40 0 0
BVO 39 52 28 64 / 50 10 0 0
FYV 40 49 29 60 / 100 70 0 0
BYV 41 51 32 63 / 100 70 0 0
MKO 41 53 33 64 / 90 40 0 0
MIO 39 50 32 61 / 80 30 0 0
F10 40 54 33 65 / 80 20 0 0
HHW 45 57 35 65 / 100 70 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late Friday night through Saturday morning for
OKZ054>071-073.
Flash Flood Watch through Friday morning for OKZ049-053-058-062-
063-065>076.
AR...Freeze Watch from late Friday night through Saturday morning for
ARZ001-002-010-011.
Flash Flood Watch through Friday morning for ARZ001-002-010-011-
019-020-029.
&&
AVIATION.....06
CORFIDIHazardous weather outlook, Oct 10, 4:55 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Thu Oct 10 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Thu Oct 10 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Southeast of a line from Jay Oklahoma to McAlester Oklahoma ONSET...Ongoing...ending by late evening. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast of a line from Jay Oklahoma to McAlester Oklahoma. ONSET...Ongoing...ending by late evening. FLASH FLOOD. RISK...Elevated. AREA...Southeast Oklahoma and western Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Widespread storms are ongoing late this afternoon from far northeast Oklahoma southward into southeast Oklahoma. These storms are along and in advance of strong cold front which will continue to surge eastward during the evening hours. Scattered severe storms are ongoing across the region with locally large hail and damaging winds the primary concern. Low level winds also remain sufficiently sheared to support a limited risk of tornadoes. The risk of severe weather will end from west to east associated with the passing cold front. Additionally, areas of heavy rainfall have already fallen this afternoon for isolate locations. The potential for flash flooding will remain into the overnight hours as additional storms redevelop from southeast Oklahoma into western Arkansas after the cold front has passed. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...High Wind Potential. SATURDAY and SUNDAY...No Hazards. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Gusty northerly winds and sharply cooler temperatures will prevail on Friday. The next chance of thunderstorms arrives early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 10, 7:05 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
705 PM CDT Thu Oct 10 2019
ARZ011-110045-
Madison AR-
705 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
745 PM CDT...
At 705 PM CDT, a strong thunderstorm was located 3 miles northwest of
Boston, moving northeast at 30 mph.
Wind gusts 40 to 50 mph will be possible with this storm.
Locations in or near the path include...
Kingston... Witter...
Pettigrew... Boston...
Weathers... Red Star...
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Arkansas.
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3585 9353
3581 9366 3590 9375 3608 9348 3608 9345
3597 9345
TIME...MOT...LOC 0005Z 236DEG 25KT 3588 9364Local storm report, Oct 10, 7:17 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT THU OCT 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL PRYOR 36.31N 95.32W
10/10/2019 E1.00 INCH MAYES OK EMERGENCY MNGR
&&
JDSSpecial weather statement, Oct 10, 7:17 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
717 PM CDT Thu Oct 10 2019
OKZ057-062-063-110100-
Craig OK-Delaware OK-Mayes OK-
717 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE AND NORTHEASTERN MAYES COUNTIES UNTIL 800 PM CDT...
At 717 PM CDT, a strong thunderstorm was located 5 miles southeast of
Adair, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Grove... Langley...
Adair... Bernice...
Ketchum... Disney...
Pensacola... Cherokee State Park...
Bernice State Park... Cleora...
Honey Creek State Park... Strang...
Disney Little Blue State Park...
This includes Interstate 44 between mile markers 289 and 293.
LAT...LON 3670 9500 3667 9500 3667 9495 3656 9476
3630 9525 3635 9533 3672 9503
TIME...MOT...LOC 0017Z 223DEG 39KT 3637 9523Local storm report, Oct 10, 7:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT THU OCT 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL MUSKOGEE 35.75N 95.37W
10/10/2019 E0.88 INCH MUSKOGEE OK PUBLIC
&&
JDSSpecial weather statement, Oct 10, 7:40 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
740 PM CDT Thu Oct 10 2019
OKZ049-110115-
Pushmataha OK-
740 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY
UNTIL 815 PM CDT...
At 740 PM CDT, strong thunderstorms were located along a line
extending from 5 miles southeast of Nashoba to 5 miles north of
Oleta. Movement was east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Rattan... Oleta...
Cloudy... Corinne...
Sobol...
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.
LAT...LON 3416 9548 3447 9515 3447 9505 3425 9505
3424 9515 3416 9515
TIME...MOT...LOC 0040Z 273DEG 30KT 3442 9516 3427 9537Local storm report, Oct 10, 7:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
742 PM CDT THU OCT 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST CECIL 35.44N 93.94W
10/10/2019 E65 MPH FRANKLIN AR EMERGENCY MNGR
SPOTTER REPORTED THUNDERSTORM WINDS OF 60 TO 65 MPH WITH
SMALL LIMBS BROKEN OUT OF LIVE TREES.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:17 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| Oct 10, 7:21 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 54 min |
| Oct 10, 7:40 PM CDT | Special Weather Statement | TSA | Pushmataha | 35 min |
| Oct 10, 8:20 PM CDT | Special Weather Statement | TSA | Delaware | 25 min |
| Oct 10, 8:48 PM CDT | River Flood Warning | TSA | Cherokee | 51 hr |
| Oct 10, 8:53 PM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 11 hr |
| Oct 10, 8:53 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 30 hr |
| Oct 10, 9:49 PM CDT | Special Weather Statement | TSA | Craig | 41 min |
| Oct 10, 9:50 PM CDT | Special Weather Statement | TSA | McIntosh | 40 min |
| Oct 11, 6:32 AM CDT | Areal Flood Advisory | TSA | Latimer | 3 hr |
| Oct 11, 7:39 AM CDT | Areal Flood Warning | TSA | Adair, Delaware, Sequoyah | 12 hr |
| Oct 11, 7:55 AM CDT | River Flood Warning | TSA | Adair, Delaware | 19 hr |
| Oct 11, 7:55 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 38 hr |
| Oct 11, 1:08 PM CDT | Freeze Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 19 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.